Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 24, 2011, 2:27 PM CDT for Whiteside County, Illinois. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 2:27 PM CDT (19:27 UTC)
- Expired
- May 24, 2011, 3:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:28 PM CDT | HAIL 0.88 | Erie, IL | |
| May 24, 2:45 PM CDT | HAIL 1.75 | 3 Sw Portland Corners, IL | HAIL STARTED AS PEA SIZED AND INCREASED TO GOLF BALL SIZE. ALTOGETHER THE HAIL LASTED FOR ABOUT 20 MINUTES. |
| May 24, 3:15 PM CDT | HAIL 0.5 | 1 W Prophetstown, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
729
WUUS53 KDVN 241927
SVRDVN
ILC195-242030-
/O.NEW.KDVN.SV.W.0044.110524T1927Z-110524T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 330 PM CDT.
* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED APPROXIMATELY NEAR ERIE...OR 11 MILES SOUTHWEST
OF MORRISON...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYNDON...PROPHETSTOWN...TAMPICO AND DEER GROVE.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
&&
LAT...LON 4158 8969 4159 9012 4160 9015 4161 9016
4163 9015 4165 9016 4166 9013 4178 9003
4167 8963 4159 8962
TIME...MOT...LOC 1927Z 297DEG 14KT 4166 9004
WIND...HAIL <58MPH 1.00IN
$$
HAASE4 follow-up statements
370
WWUS53 KDVN 241935
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT TUE MAY 24 2011
ILC195-242030-
/O.CON.KDVN.SV.W.0044.000000T0000Z-110524T2030Z/
WHITESIDE IL-
235 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN WHITESIDE COUNTY...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR PORTLAND CORNERS...
OR 11 MILES SOUTH OF MORRISON...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYNDON...PROPHETSTOWN...LEON CORNERS...TAMPICO AND DEER GROVE.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 22 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4158 8971 4159 9012 4160 9015 4161 9016
4163 9014 4163 9012 4175 8999 4167 8963
4159 8962
TIME...MOT...LOC 1935Z 297DEG 14KT 4165 9000
WIND...HAIL <58MPH 1.75IN
$$
HAASE832
WWUS53 KDVN 241955
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT TUE MAY 24 2011
ILC195-242030-
/O.CON.KDVN.SV.W.0044.000000T0000Z-110524T2030Z/
WHITESIDE IL-
255 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR PROPHETSTOWN...OR 12
MILES SOUTH OF MORRISON...MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEON
CORNERS...TAMPICO AND DEER GROVE.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 25 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4158 8971 4159 9006 4165 9008 4174 8994
4167 8963 4159 8962
TIME...MOT...LOC 1955Z 310DEG 8KT 4163 8994
WIND...HAIL <58MPH 1.75IN
$$
SHEETS782
WWUS53 KDVN 242017
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT TUE MAY 24 2011
ILC195-242030-
/O.CON.KDVN.SV.W.0044.000000T0000Z-110524T2030Z/
WHITESIDE IL-
317 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL WHITESIDE COUNTY...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LEON CORNERS...OR 14
MILES SOUTH OF MORRISON...MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAMPICO
AND DEER GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4158 8971 4158 8994 4159 8997 4166 8997
4171 8991 4167 8967 4161 8966
TIME...MOT...LOC 2017Z 310DEG 8KT 4160 8989
WIND...HAIL <58MPH 1.00IN
$$
SHEETS185
WWUS53 KDVN 242030
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT TUE MAY 24 2011
ILC195-242039-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-110524T2030Z/
WHITESIDE IL-
330 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 330 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL
AND HEAVY RAINFALL AS IT CONTINUES INTO EXTREME NORTHEAST HENRY
COUNTY AND NORTHWEST BUREAU COUNTY IN THE YORKTOWN AREA THROUGH 4
PM.
LAT...LON 4158 8971 4158 8994 4159 8997 4166 8997
4171 8991 4167 8967 4161 8966
TIME...MOT...LOC 2029Z 300DEG 7KT 4160 8986
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:45 AM CDT, 10 hours 42 minutes earlier.
Area forecast discussion, May 24, 3:45 AM CDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 AM CDT TUE MAY 24 2011 .SYNOPSIS... THE 06Z SURFACE ANALYSIS SHOWED A WEAK COLD FRONT DRAPED ACROSS NORTHERN ILLINOIS AND SOUTHERN IA. THE FRONT EXTENDED INTO LOW PRESSURE OVER EASTERN NM AND THE OK PANHANDLE. IN THE MID LEVELS...A TROF CONTINUED TO DIG THROUGH THE SOUTHWESTERN U.S. WHICH CAUSED UPPER RIDGING TO SHARPEN FROM THE CENTRAL PLAINS INTO THE NORTHERN ROCKIES. THE SIGNIFICANT SHRA/TSRA WAS OCCURRING FROM THE LOWER MS VALLEY INTO THE CENTRAL PLAINS...JUST AHEAD OF THE DEVELOPING WESTERN U.S. TROF. OVER THE MID MS VALLEY...MID LEVEL WARM AIR ADVECTION WAS SUPPORTING SOME MID CLOUDS OVER THE CWFA ALONG WITH A FEW -SHRA ALONG AND NORTH OF THE I80 CORRIDOR. && .SHORT TERM...TODAY AND TONIGHT... THE SPOTTY -SHRA ONGOING OVER THE CENTRAL THIRD OF THE CWFA APPEARS TO BE DRIVEN BY SOME WEAK MID LEVEL WAA. LOOKING AT THE 700MB PROGS IT APPEARS THAT THE WAA WILL WEAKEN FURTHER BY 12Z WHICH WILL CAUSE THE SHRA TO DISSIPATE. THEREFORE HAVE KEPT THE MORNING HOURS DRY. FOR THIS AFTERNOON HAVE EXPANDED SLIGHT CHANCE POPS THROUGH THE NORTHERN HALF OF THE CWFA WITH SEVERAL OF THE SHORT TERM AND MESOSCALE MODELS SUGGESTING SPOTTY SHRA OR TSRA DEVELOPING THIS AFTERNOON IN THE NORTH. THE POPS ARE SUPPORTED BY MODEL PROGS OF MODEST THETA-E ADVECTION OVER THE NORTHERN CWFA AS WELL AS INCREASINGLY DIFFLUENT FLOW ALOFT...AHEAD OF THE EJECTING SOUTHWESTERN U.S. UPPER LOW AND WEST OF THE RETREATING PLAINS/MS VALLEY UPPER RIDGE. MODELS ARE ARE SHOWING SOME ELEVATED CAPE IN THE 1500-2000J/KG RANGE BY LATE AFTERNOON OVER THE NRN HALF OF THE CWFA. WILL CONTINUE CHANCE POPS OVER THE SOUTHERN HALF OF THE CWFA IN THE VICINITY OF THE SURFACE FRONT AS IT CONTINUES TO SAG SOUTH. TONIGHT...THE MAIN WARM FRONT IS EXPECTED TO SET UP OVER NORTHERN MO WITH THE 850MB FRONT LIFTING INTO SOUTHERN IA BY 12Z WEDNESDAY AHEAD OF THE EJECTING SOUTHWESTERN U.S. UPPER LOW. LOW LEVEL CONVERGENCE NEAR THE 850 FRONT ALONG WITH STRONGLY DIFFLUENT FLOW ALOFT WILL PROVIDE SUFFICIENT FORCING FOR WIDESPREAD SHRA/TSRA OVER THE SOUTHERN HALF OF THE CWFA BY LATE TONIGHT. HAVE GONE WITH CHANCE POPS FOR THE EVENING HOURS THEN INCREASED POPS TO CATEGORICAL OVER THE SOUTH HALF AND LIKELIES NORTH AFTER MIDNIGHT. THE SOUTHERN HALF OF THE CWFA IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE STORMS TONIGHT. THE FORCING WILL BE OVERSPREADING AN AREA OF 1000-1500J/KG ELEVATED CAPES OVER THE SOUTHERN HALF OF THE CWFA PROVIDING PLENTY OF FUEL FOR THE STORMS. DEEP LAYER SHEAR IS PROGGED TO BE AROUND 40KTS WITH SOME DIRECTIONAL SHEAR SUPPORTING ELEVATED SUPERCELLS. THE MAIN THREATS SHOULD BE DAMAGING WIND AND HAIL WITH MODEL SOUNDINGS OVER THE SOUTHERN CWFA SHOWING A SHALLOW NEAR SURFACE STABLE LAYER. THE FREEZING LEVEL IS EXPECTED TO BE AROUND 11KFT LATE TONIGHT BUT WITH ROTATING UPDRAFTS THERE IS A LARGE HAIL THREAT...ESPECIALLY EARLY IN THE EVENT...BEFORE THE COLUMN IS SATURATED. PW'S INCREASE TO AROUND 1.75 INCHES LATE TONIGHT...SUGGESTING A HEAVY RAIN THREAT IN THE SOUTH. ..DLF.. .LONG TERM...WEDNESDAY THROUGH MONDAY... OVERALL...MODEL INITIALIZATION WAS POOR ESPECIALLY IN REGARDS TO LOW LEVEL MOISTURE. THE UKMET SEEMS TO HAVE INITIALIZED THE LOW LEVEL MOISTURE BETTER THAN THE OTHER MODELS. DIAGNOSTICS/VERIFICATION OF THE MODELS THROUGH 06Z SHOW A AVERAGE REPRESENTATION OF THE GENERAL SYNOPTIC FEATURES. THE QUESTION FOR WEDNESDAY IS HOW FAR NORTH THE WARM FRONT WILL GET. PRECIP SHOULD BE ONGOING ACROSS THE CWFA SUNRISE WEDNESDAY THROUGH A COMBINATION OF GENERAL RAIN AND A POSSIBLE MCS ACROSS THE SOUTH THIRD OR SO. THE STRONG WAA COMBINED WITH THE COLD AIR ACROSS THE GREAT LAKES WILL INCREASE THE NATURAL BAROCLINICITY AND PRODUCE A WIDESPREAD MODERATE TO HEAVY RAIN EVENT. THE PLACEMENT OF THE WARM FRONT WILL BE THE MAIN FOCUS FOR A BAND OF HEAVIER RAIN. THE COLD AIR ACROSS THE GREAT LAKES SHOULD PROVIDE A NATURAL BARRIER TO THE NORTHWARD MOVEMENT OF THE WARM FRONT. THUS I-80 ACROSS ILLINOIS SHOULD BE THE NORTHERN EXTENT OF THE WARM FRONT WITH IT ARCING TO THE SOUTHWEST INTO SOUTHERN IOWA. THUS KOTM...KMLI...AND THEN EAST ALONG I-80 SHOULD BE WHERE THE WARM FRONT STALLS. SAID FRONT WOULD THEN PROVIDE THE FOCUS FOR A BAND OF HEAVIER RAINFALL PLUS/MINUS 30 MILES OF THE FRONT. THE THERMAL GRADIENT ON WEDNESDAY WILL BE CONSIDERABLE WITH POTENTIALLY A 20-25 DEGREE GRADIENT ACROSS THE CWFA. SFC BASED CONVECTION WILL BE LIKELY SOUTH OF THE FRONT WITH ELEVATED CONVECTION NORTH. THE MOISTURE INFLUX AND WAA SHOULD ALSO RESULT IN SOME SEVERE STORMS...ESPECIALLY ALONG AND SOUTH OF THE FRONT. ELEVATED SEVERE STORMS PRODUCING HAIL COULD FORM NORTH OF THE FRONT BUT SHOULD BE WITHIN 25 MILES OF THE SFC BOUNDARY. MODERATE TO HEAVY RAIN WILL CONTINUE INTO WEDNESDAY EVENING DUE TO THE PROXIMITY OF THE PASSING UPPER AND SFC LOWS AND A DEVELOPING DEFORMATION ZONE. RAINFALL INTENSITY SHOULD DIMINISH AFTER MIDNIGHT BUT THE DEFORMATION ZONE WILL KEEP RAIN GOING ALL NIGHT. SHRA WILL CONTINUE ON THURSDAY ACROSS THE SOUTHEAST TWO THIRDS OF THE CWFA AND LINGER INTO THE EVENING ACROSS THE FAR EAST BEFORE ENDING. SOME CLEARING SHOULD OCCUR LATE THURSDAY NIGHT AS THE SYSTEM MOVES EAST OF THE AREA. FRIDAY ON... THE REX BLOCK ON THE WEST COAST COLLAPSES ALLOWING THE LONGWAVE TROF ON THE EAST COAST TO RETROGRADE. SOUTHWEST FLOW SETS UP ACROSS THE AREA ALLOWING THE ACTIVE PATTERN TO CONTINUE WITH TEMPERATURES EVENTUALLY CLIMBING ABOVE NORMAL. FRIDAY MORNING LOOKS TO BE DRY. HOW FAST RETURN FLOW DEVELOPS FRIDAY AFTERNOON WILL DETERMINE IF CONVECTION DEVELOPS IN THE WESTERN THIRD DURING THE AFTERNOON. A RESPECTABLE VORT MAX ARRIVES FRIDAY NIGHT INTO SATURDAY THAT WILL BRING THE NEXT CHANCE OF RAIN. SATURDAY NIGHT ON...ENERGY EJECTING OUT OF THE WESTERN TROF SHOULD RESULT IN A NEAR DAILY CHANCE OF RAIN MOST LIKELY THROUGH MCS EVENTS. THERE WILL BE DRY PERIODS SATURDAY NIGHT THROUGH MONDAY NIGHT BUT TIMING THEM IS NOT POSSIBLE. BY EARLY NEXT WEEK TEMPERATURES SHOULD CLIMB WELL ABOVE NORMAL AS THE LONGWAVE RIDGE OVER THE SOUTHEAST CONUS BUILDS NORTH. ALTHOUGH NOT CERTAIN YET...A POTENTIAL HEAT DOME MAY BE DEVELOPING. IF SO THEN THE RING OF FIRE MAY BECOME ACTIVE WITH NOCTURNAL MCS EVENTS ACROSS THE PLAINS AND MIDWEST. WHETHER THE CWFA WILL BE IN THE ACTIVE MCS ZONE IS NOT YET CERTAIN. ..08.. && .AVIATION... MID LEVEL CLOUDS WILL PRODUCE SOME SPOTTY SHRA ALONG AND NORTH OF THE I80 EARLY THIS MORNING. BY AFTERNOON DEVELOPING WARM/MOIST ADVECTION IN THE LOW LEVELS WILL INCREASE THE THREAT OF SHRA/TSRA CENTRAL AND SOUTH WITH WIDESPREAD SHRA/TSRA EXPECTED TO MOVE INTO THE SOUTHEAST IOWA/WEST CENTRAL IL AFTER MIDNIGHT. WILL KEEP VFR CONDITIONS AT ALL TAF SITES THROUGH MIDNIGHT AND MENTION VCSH/VCTS AT KBRL/KMLI THIS AFTERNOON AND EVENING...THEN HIT THE TSRA HARDER WITH LOWER CONDITIONS AT THESE SITES AFTER 06Z. FOR KCID/KDBQ SINCE THEY ARE EXPECTED TO REMAIN NORTH OF THE WIDESPREAD CONVECTION THROUGH THE NIGHT..WILL CONTINUE TO MENTION VCTS WITH VFR CIGS/VSBYS AFTER 06Z. ..DLF.. .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/08
Hazardous weather outlook, May 24, 4:37 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 437 AM CDT TUE MAY 24 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 437 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AFTER MIDNIGHT SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH INTERSTATE 80 FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. A WEAK COLD FRONT SAGGING SOUTH THROUGH AREA TODAY WILL PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY OVER AREAS ALONG AND SOUTH OF AN OTTUMWA...MACOMB LINE LATE THIS AFTERNOON AND THIS EVENING. A SEVERE STORM IS POSSIBLE IN THIS AREA...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE SOUTH OF INTERSTATE 80 WITH SOME SEVERE STORMS POSSIBLE. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY INTO WEDNESDAY EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY. THE RISK AREA IS EAST OF AN OTTUMWA IOWA...TO QUAD CITIES...TO STERLING ILLINOIS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING FOR AREAS SOUTH OF INTERSTATE 80. DLF/08
In the hours before
Special weather statement, May 24, 2:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT TUE MAY 24 2011
ILZ009-015-242015-
ROCK ISLAND IL-WHITESIDE IL-
219 PM CDT TUE MAY 24 2011
...FUNNEL CLOUD REPORTED IN WHITESIDE COUNTY ILLINOIS...
TRAINED SPOTTERS REPORTED SIGHTING A FUNNEL CLOUD NEAR ERIE IN
WHITESIDE COUNTY. THE FUNNEL CLOUD IS ASSOCIATED WITH SHOWERS OR
WEAK THUNDERSTORMS OCCURRING ALONG A STATIONARY BOUNDARY.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4158 8969 4159 9011 4162 9022 4179 9014
4170 8963 4159 8962
HAASELocal storm report, May 24, 2:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FUNNEL CLOUD 2 NE HILLSDALE 41.63N 90.15W
05/24/2011 WHITESIDE IL LAW ENFORCEMENT
REPORTED BY WHITESIDE COUNTY SHERIFF
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:19 PM CDT | Special Weather Statement | DVN | Whiteside | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.